Skip to content
My WebMD Sign In, Sign Up
Pregnancy scare on birth control please help
avatar
An_257120 posted:
I started my birth control pills on the second day of my period. I am taking Lo Loestrin Fe. For 7 days I took the pill at the same exact time (not a minute over) each day. On the 9th day, my boyfriend and I had sex and he finished inside of me. Later on that day I took my birth control at 8pm and about 20-25 minutes later I used the bathroom. In the directions it says if you vomit or have diarrhea within 3-4 hours after taking the pill count that as a missed pill... That statement is very general though. Not to be graphic but what kind of diarrhea would affect the pill. I read it needs to be "severe". After using the bathroom it was looser than usual and I guess it could have been a form of very "mild" diarrhea but would that mean I missed my pill? The pill itself did not cause me to go to the bathroom, what i ate during the day did. And this is the first time something like this happened after I took my pill. I tried calling my dr. but he will not be in until next week. I then called the pharmacy and they said I should be fine because it needed to be severe. I am just not sure. I'm worried that i could be pregnant and maybe i did miss a pill. I just don't know. Maybe I am over thinking the situation. I did call the number on the back of my birth control and spoke to a woman who assured me that I was protected after the 7th day of taking my pills but she was unsure about me missing the pill or not. I feel like I am getting different answers and no one really knows! Please help.
Reply
 
avatar
georgiagail responded:
"after using the bathroom it was looser than normal"..

This is not diarrhea, you did not pass the pill in your stool and having a bowel movement only 20-25 minutes after taking the pill this medication had not reached this part of the your GI tract anyway.

Stop worrying about this.

Gail
 
avatar
jessica934 replied to georgiagail's response:
Okay thank you. And am I protected from pregnancy after 7 days of taking the pill? Even though he finished inside me on the 9th day?

Basically am I protected and ok? I tend to over think every situation and I know I should not be worrying but I just want to make sure.
 
avatar
tlkittycat1968 replied to jessica934's response:
Yes


Helpful Tips

an over the counter item that helps me
I like AZO "for PMS". It has natural ingredients. One time I got dizzy and had to leave church and go lay down in the car. Then went to a ... More
Was this Helpful?
0 of 0 found this helpful

Expert Blog

Below the Belt: Women's Health - Jane Harrison-Hohner, RN, RNP

From HPV to irregular periods to PMS to fibroids, Jane Harrison-Hohner, RN, is here to share her knowledge and insight...Read More

Related News

There was an error with this newsfeed

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.